Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Sioux Falls, SD

June 1, 2011Dakota County, Nebraska; Woodbury County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 1, 2011, 10:05 PM CDT for Dakota County, Nebraska; Woodbury County, Iowa. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 10:05 PM CDT (03:05 UTC)
Expired
Jun 1, 2011, 10:31 PM CDT
In force
26 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
58.0 mph

Counties Woodbury County, IA, Dakota County, NE

The radar

The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 10:10 PM CDTHAIL 1.257 Wnw Winnebago, NEHAIL UP TO HALF DOLLAR SIZE.
Jun 1, 10:24 PM CDTHAIL 1.75Wnw Homer, NEMOSTLY PEA SIZE TO QUARTER SIZE BUT DID FIND ONE TO THE SIZE OF A GOLF BALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS53 KFSD 020305
SVRFSD
IAC193-NEC043-020345-
/O.NEW.KFSD.SV.W.0110.110602T0305Z-110602T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WOODBURY COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1045 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL.  THIS STORM WAS LOCATED NEAR WINNEBAGO...OR 20 MILES
  SOUTHWEST OF SIOUX CITY...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOMER AROUND 1020 PM CDT...
  DAKOTA CITY AROUND 1035 PM CDT...
  SALIX...SERGEANT BLUFF AND SOUTH SIOUX CITY AROUND 1040 PM CDT...
  SLOAN AROUND 1045 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRONSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9670
      4242 9660 4248 9643 4249 9621 4221 9603
      4221 9604 4221 9634
TIME...MOT...LOC 0305Z 244DEG 20KT 4224 9654
WIND...HAIL <58MPH 1.25IN

$$

LIEBL
2 follow-up statements
662 
WWUS53 KFSD 020324
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1024 PM CDT WED JUN 1 2011

IAC193-NEC043-020345-
/O.CON.KFSD.SV.W.0110.000000T0000Z-110602T0345Z/
WOODBURY IA-DAKOTA NE-
1024 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAKOTA AND WESTERN WOODBURY COUNTIES UNTIL 1045 PM CDT...

AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HOMER...OR 14 MILES SOUTH OF SIOUX
CITY...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAKOTA CITY AROUND 1030 PM CDT...
  SERGEANT BLUFF AROUND 1035 PM CDT...  
  SALIX AND SLOAN AROUND 1040 PM CDT...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRONSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9670
      4242 9660 4248 9643 4249 9621 4221 9603
      4221 9604 4221 9634
TIME...MOT...LOC 0324Z 244DEG 23KT 4231 9642
WIND...HAIL <58MPH 1.00IN

$$

LIEBL
009 
WWUS53 KFSD 020331
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 PM CDT WED JUN 1 2011

IAC193-NEC043-020342-
/O.CAN.KFSD.SV.W.0110.000000T0000Z-110602T0345Z/
WOODBURY IA-DAKOTA NE-
1031 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAKOTA AND
WESTERN WOODBURY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4222 9635 4223 9633 4227 9635 4227 9670
      4242 9660 4248 9643 4249 9621 4221 9603
      4221 9604 4221 9634
TIME...MOT...LOC 0332Z 244DEG 23KT 4233 9636

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:58 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 1, 7:58 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT WED JUN 1 2011

.DISCUSSION...
CONVECTION FIRED LATE THIS AFTERNOON ON THE NORTHEAST EDGE OF AN
AREA OF 2000 J/KG CAPE. WITH EFFECTIVE BULK SHEAR RUNNING ABOUT 40
KNOTS THIS WAS ENOUGH TO GET A FEW STORMS GOING. INITIAL STORM SPLIT
AROUND BERESFORD WITH THE LEFT MOVING ANTICYCLONIC STORM GOING
THROUGH NEWTON HILLS INTO LYON COUNTY IOWA...PRODUCING HALF DOLLAR
TO GOLF BALL SIZED HAIL. THE RIGHT MOVING CYCLONIC STORM MOVED
THROUGH PLYMOUTH AND IS STILL PULSING UP AND DOWN INTO CHEROKEE
COUNTY. THIS SHEAR SHOWED UP WELL ON THE NELIGH PROFILER WITH FAIRLY
STRONG 0KM TO 2KM DIRECTIONAL SHEAR THEN DECENT UNIDIRECTIONAL SHEAR
FROM 3KM TO 12KM.

THE REST OF THE EVENING AND OVERNIGHT A TOUGHER CALL BUT WITH A
STRENGTHENING LOW LEVEL JET IN CENTRAL NEBRASKA EXPECT THUNDERSTORMS
TO EXPAND IN COVERAGE AND LIFT NORTHEASTWARD. WITH 1500 TO 2000 J/KG
CAPE VALUES AND 0KM TO 6KM BULK SHEAR RUNNING ABOUT 40
KNOTS...LIKELY AROUND 30 KNOTS EFFECTIVE....MAY CONTINUE TO SEE
PULSING LOWER END SEVERE THUNDERSTORM ACTIVITY. /08

&&

.PREV DISCUSSION...
ISOLATED VERY LIGHT SHOWERS SHOULD DISSIPATE DURING THE LATE
AFTERNOON HOURS ACROSS SOUTHEASTERN SOUTH DAKOTA...LEAVING BEHIND
MOSTLY CLOUDY TO OVERCAST SKIES THROUGHOUT MUCH OF THE AREA.
TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH THE EVENING HOURS
WITH HIGHER DEWPOINTS ADVECTING CONTINUOUSLY THROUGH THE REGION. FOR
TONIGHT...CURRENTLY NOT EXPECTING CONVECTIVE INITIATION TO OCCUR
UNTIL THE WARM FRONT GETS APPROXIMATELY HALFWAY THROUGH THE FORECAST
AREA...MOST LIKELY AFTER 06Z WHEN THE LOW LEVEL JET BEGINS TO
INCREASE. FOR NOW...HAVE CONCENTRATED THE HIGHEST POPS MAINLY SOUTH
AND EAST OF MITCHELL...AS IT SEEMS INITIATION WILL OCCUR IN FAR
SOUTHEAST SOUTH DAKOTA AND ANY NORTHWARD DEVELOPMENT WILL OCCUR
AFTER THE BOUNDARY HAS PROGRESSED FURTHER EAST. /LAFLIN

PRECIPITATION SHOULD BE FAIRLY WIDESPREAD EARLY IN THE DAY HEADING
EAST OF INTERSTATE 29 WHERE LOW TO MID LEVEL CONVERGENCE CONTINUES
EARLY IN THE DAY. MAIN STORY FOR THE DAY WILL BE THE WIND...WHICH
WILL INCREASE TO NEAR ADVISORY LEVELS AS THE PRECIPITATION/CLOUDS
MOVE OUT AND GET SOME MIXING TO 900-875 HPA. SOME FAIRLY STOUT
SURFACE BASED INSTABILITY DEVELOPS...BUT CAPPED ENVIRONMENT BEHIND
THE MORNING LOW LEVEL JET WITH MID LEVEL TEMPERATURES 12-15C
SPREADING ACROSS THE AREA.  THIS WILL ALLOW SOME STRONG WARMING AND
HUMIDITY BUILDUP DURING THE DAY WITH MID 80S EAST TO LOWER 90S WEST
THROUGH MISSOURI VALLEY.

CONVECTIVE DEVELOPMENT WILL HAVE TO BE OUTSIDE THE AREA ON THURSDAY
EVENING BACK THROUGH NORTH CENTRAL NEBRASKA ALONG THE DRY LINE AND
INTO CENTRAL SOUTH DAKOTA GIVEN THE STRONG CAP AND LOCATION OF
BOUNDARY TO THE WEST DURING THE EVENING. SHEAR/INSTABILITY
PARAMETERS WOULD FAVOR RISK OF A SEVERE STORM WITH HAIL/WIND
WANDERING INTO THE NORTHWEST AREAS FROM CHAMBERLAIN TO HURON DURING
THE MID TO LATE EVENING. UNFORTUNATELY FOR THE SAKE OF CONVECTION...
THE DYNAMICS WITH THE WAVE RIDING THE RIDGE DOES REALLY PEEL OFF TO
THE NORTH QUICKLY TOMORROW NIGHT...SO NOT ONLY THE PUSH TO THE
CONVECTION BUT THE FORCING WILL KEEP ACTIVITY FROM HEADING TOO FAR
EAST...WITH THE ONLY POSSIBLE EXCEPTION BEING ANY LINEAR STRUCTURES
WHICH MAY DRAPE THROUGH THE FAR NORTH...WHERE KEPT THE ONLY CHANCE
LEVEL POPS AT THIS TIME.

FOR FRIDAY...FRONTAL BOUNDARY WILL CONTINUE TO PUSH SLOWLY
EASTWARD...ABANDONED BY UPPER SUPPORT AND Q VECTORS FAVORING A
SLOWER PROGRESSION. BEHIND BOUNDARY...SOME VERY DRY AIR WITH MIXING
ACTUALLY TAKING DEWPOINTS TOWARD THE MID 30S TO LOWER 40S IN THE
WEST BASED ON MIXING. HARD TO CONVINCE TO GO THAT LOW...SO WENT
ABOUT 5-7F HIGHER...SUPPORTED BY THE MOIST GROUND AS WELL.

AS FRIDAY NIGHT GOES ON...BOUNDARY MAY SLOW A BIT WITH INTERACTION
OF STRONG RIGHT ENTRANCE REGION. STRONG DIV Q...STRONG GRADIENT IN
ELEVATED INSTABILITY...AND GOOD MID LEVEL CROSS FRONTAL FLOW SHOULD
ALLOW SHRA/TSRA TO DEVELOP...BUT WILL BE LIMITED ON NORTHERN EDGE BY
LOWER LEVEL DRY TRAJECTORY. INCREASED POPS TO HIGH CHANCE FOR THE
MOMENT...BUT DYNAMICS ARE MUCH MORE SUPPORTIVE OF CATEGORICAL IN THE
FAR S.  WAVE MOVES BY QUICKLY SATURDAY MORNING...SO KEPT SOME
BOOSTED POPS EARLY IN THE DAY...THEN ALLOWED A QUICK NORTH TO SOUTH
EROSION. DRIER AIR PUSHING IN ON W/NW FLOW SHOULD MAKE FOR A GOOD
MIXING BASED DAY...WITH MEAN OF SOLUTION RESIDING MAINLY IN THE MID
TO UPPER 70S.

DURING THE EXTENDED RANGE /SAT NIGHT THROUGH WEDNESDAY/ LARGE SCALE
CONSENSUS OF A FAIRLY RIDGY PATTERN THROUGH THE CENTRAL U.S...WITH
DIFFERENCES ARISING IN TIMING OF SYSTEMS MOVING THROUGH AND THE
AMPLITUDE OF THE RIDGE.  FOR THE TIME...SIDED CLOSELY TOWARD LARGE
SCALE PICTURE FROM HPC FAVORING ENSEMBLE MEAN IDEAS TOWARD THE MID
TO LATE RANGE.  SATURDAY NIGHT...BOUNDARY DRIVEN WELL SOUTHWARD BY
WAVE...WITH COOLER PUSH CENTERED OVER AREA MOVING SLOWLY EAST
THROUGH SUNDAY. BOUNDARY LOCATION...ESPECIALLY THE 925-850 HPA
BOUNDARY...IS REALLY CRITICAL TO THE LOCATION OF THE CONVECTIVE
CHANCES FOR THIS FORECAST...WITH OVERALL HEIGHTS AND TEMPERATURES
ALOFT REALLY NOT WARM ENOUGH TO LIMIT DEVELOPMENT.

RETURN FLOW LOOKS TO FINALLY STRENGTHEN ENOUGH WITH BOUNDARY LIFTING
NORTHWARD TO GET SOME DECENT LOWER TO MID LEVEL THETA-E ADVECTION
GOING ON SUNDAY NIGHT. ENOUGH ELEVATED INSTABILITY THAT MAY GET
ISOLATED SEVERE STORMS OVERNIGHT. THIS THUNDER THREAT MAY CONTINUE
INTO EARLY MONDAY IN THE NORTHEAST PARTS OF THE AREA BEFORE
WEAKENING/VEERING LOW LEVEL JET. SURFACE WARM FRONT WILL CONTINUE TO
LIFT NORTHWARD MONDAY AS NEXT WAVE MOVES OVER RIDGE. BOUNDARY MAY
NOT MAKE IT ALL THE WAY NORTHWARD THROUGH THE AREA...AND WILL
PROVIDE FOCUS AGAIN FOR DEVELOPMENT GENERALLY MONDAY NIGHT WITH
SLIGHTLY BETTER CHANCES NORTH OF THE BOUNDARY THAN SOUTH.
FOR THE TIME...LOOKS LIKE THE BEST THREAT FOR PRECIPITATION MAY COME
BY LATER TUESDAY INTO WEDNESDAY AS MEAN RIDGE POSITION SHIFTS EAST...
AND GET RENEWED PUSH OF WARM AIR ADVECTION WITH BOUNDARY LAYING OUT
THROUGH OR NEARBY THE AREA. TEMPERATURES STRONGLY PRECIPITATION
DEPENDENT...AND COULD BE VERY WARM APPROACHING 90 SOUTH OF THE
BOUNDARY. /CHAPMAN

&&

.AVIATION...
CEILINGS IN THE 8 TO 10 KFT RANGE WILL CONTINUE TO SHIFT EASTWARD
ACROSS THE AREA THROUGH THIS EVENING...WITH A FEW SCATTERED VERY
LIGHT SHOWERS POSSIBLE MAINLY IN THE KFSD AREA BEFORE 21Z. A WARM
FRONT WILL LIFT THROUGH THE REGION OVERNIGHT...WHICH MAY PROMOTE
SCATTERED THUNDERSTORM DEVELOPMENT AFTER 06Z IN THE KFSD AND KHON
AREA. CEILINGS WILL LOWER BUT SHOULD REMAIN IN THE VFR CATEGORY...
HOWEVER VISIBILITIES MAY BRIEFLY DROP TO MVFR DURING PERIODS OF
RAIN. /LAFLIN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jun 1, 11:10 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 AM CDT WED JUN 01 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1110 AM CDT WED JUN 01 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DEVELOP ACROSS
NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON...AND MAY SPREAD
NORTHEASTWARD INTO SOUTH CENTRAL SOUTH DAKOTA BY THIS EVENING.
STORMS WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT...MAINLY EAST
OF THE JAMES RIVER VALLEY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

FLOODING...
RECORD HIGH RELEASES ARE EXPECTED FROM THE MISSOURI RIVER
RESERVOIRS INTO MID SUMMER. HIGH WATER LEVELS WILL MAINLY IMPACT
CAMPING AND BOATING ACTIVITIES ALONG THE RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NON SEVERE SHOWERS AND THUNDERSTORMS WILL BE ONGOING MAINLY EAST
OF INTERSTATE 29 ON THURSDAY MORNING. A COLD FRONT FUEL A SECOND
ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION
THURSDAY NIGHT INTO EARLY FRIDAY MORNING. SOME SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH LARGE EXPECTED TO BE THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 1, 7:40 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             WSW REMSEN              42.81N 95.98W
06/01/2011  E1.00 INCH       PLYMOUTH           IA   TRAINED SPOTTER

&&

KWEISSER
Local storm report, Jun 1, 7:44 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
744 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             1 SW REMSEN             42.80N 95.99W
06/01/2011  E1.00 INCH       PLYMOUTH           IA   BROADCAST MEDIA

&&

KWEISSER
Local storm report, Jun 1, 8:16 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             2 SSE ALCESTER          43.00N 96.61W
06/01/2011  M1.50 INCH       UNION              SD   PUBLIC

&&

KWEISSER
Local storm report, Jun 1, 8:21 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
821 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       REMSEN                  42.81N 95.97W
06/01/2011  M1.75 INCH       PLYMOUTH           IA   LAW ENFORCEMENT

            RAINED FOR ABOUT 30 MINUTES

&&

KWEISSER
Local storm report, Jun 1, 8:55 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             5 SSW ALTA              42.61N 95.34W
06/01/2011  M1.25 INCH       BUENA VISTA        IA   PUBLIC

0835 PM     HAIL             5 SSW ALTA              42.61N 95.34W
06/01/2011  E0.88 INCH       BUENA VISTA        IA   PUBLIC

            ALSO RECEIVED 1.20 INCHES OF RAIN IN 20 MINUTES

&&

KWEISSER
Local storm report, Jun 1, 9:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
923 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 SSW CANTON            43.23N 96.61W
06/01/2011  M1.25 INCH       LINCOLN            SD   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL COVERING THE GROUND

0605 PM     HAIL             INWOOD                  43.29N 96.44W
06/01/2011  E1.00 INCH       LYON               IA   LAW ENFORCEMENT

0610 PM     HAIL             2 SSE ALCESTER          43.00N 96.61W
06/01/2011  M1.50 INCH       UNION              SD   PUBLIC

0618 PM     HAIL             2 SSE ALVORD            43.31N 96.29W
06/01/2011  M1.75 INCH       LYON               IA   TRAINED SPOTTER

            LASTED ABOUT 5 MINUTES

0625 PM     HAIL             5 S ROCK RAPIDS         43.35N 96.17W
06/01/2011  M1.00 INCH       LYON               IA   PUBLIC

            DIME TO QUARTER SIZED HAIL COVERING THE GROUND

0724 PM     HAIL             5 NNE LE MARS           42.85N 96.13W
06/01/2011  M0.88 INCH       PLYMOUTH           IA   TRAINED SPOTTER

0730 PM     HEAVY RAIN       REMSEN                  42.81N 95.97W
06/01/2011  M1.75 INCH       PLYMOUTH           IA   LAW ENFORCEMENT

            RAINED FOR ABOUT 30 MINUTES

0730 PM     HAIL             4 W REMSEN              42.82N 96.06W
06/01/2011  E1.00 INCH       PLYMOUTH           IA   TRAINED SPOTTER

0737 PM     HAIL             WSW REMSEN              42.81N 95.98W
06/01/2011  E1.00 INCH       PLYMOUTH           IA   TRAINED SPOTTER

0742 PM     HAIL             1 SW REMSEN             42.80N 95.99W
06/01/2011  E1.00 INCH       PLYMOUTH           IA   BROADCAST MEDIA

0835 PM     HAIL             5 SSW ALTA              42.61N 95.34W
06/01/2011  E0.88 INCH       BUENA VISTA        IA   PUBLIC

            ALSO RECEIVED 1.20 INCHES OF RAIN IN 20 MINUTES

0835 PM     HAIL             5 SSW ALTA              42.61N 95.34W
06/01/2011  M1.25 INCH       BUENA VISTA        IA   PUBLIC

&&

KWEISSER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:05 AM CDTRiver Flood WarningFSDCedar109 days
Jun 1, 7:19 PM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth41 min
Jun 1, 8:29 PM CDTSevere Thunderstorm WarningFSDBuena Vista46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.